| Model Number |
4-840120DIUU-US |
| Medical Device Problem Code |
No Flow (2991)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
11/17/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Section a patient information and section e initial reporter cannot be provided due to japanese privacy regulations.Section e.Japan medtronic personnel reported event to manufacturer on behalf of the customer.H3: device evaluation summary: medtronic conducted an investigation based upon all information received.It was reported that while in use on a patient, this 840 v entilator generated an alarm and generated a diagnostic message indicating bad expiratory flow background check breath delivery unit (bdu) and ventilation stopped.The device was available for evaluation.The service personnel (sp) inspected the ventilator and confirmed the reported issue in memory.Sp also found power on self-test (post) failure code.The sp replaced the analog interface (ai) printed circuit board assembly (pcba).Although requested, no logs were made available.The unit passed all the required calibrations and test as per manufacturer specifications at the time of service.The cause of the reported event was isolated in the field to a potential faulty ai pcba.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it has met all medtronic quality specifications.The event is included in a trending and monitoring plan.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
It was reported that while in use on a patient, this 840 ventilator generated an alarm and generated a diagnostic message indicating bad expiratory flow background check breath delivery unit (bdu) and ventilation stopped.The patient was removed from the ventilator and placed on an alternate ventilator without injury.
Additional Manufacturer Narrative
Section d9 updated due to part return section h6 evaluation code method and result additional code added h3: device evaluation summary: update due to part return and evaluation medtronic conducted an investigation based upon all information received.It was reported that while in use on a patient, this 840 v entilator generated an alarm and generated a diagnostic message indicating bad expiratory flow background check breath delivery unit (bdu) and ventilation stopped.The device was available for evaluation.The service personnel (sp) inspected the ventilator and confirmed the reported issue in memory.Sp also found power on self-test (post) failure code.The sp replaced the analog interface (ai) printed circuit board assembly (pcba).Although requested, no logs were made available.The unit passed all the required calibrations and test as per manufacturer specifications at the time of service.One ai pcba was returned for further analysis: a visual inspection was carried out on the returned component, no anomalies were observed.The ai pcba was attached to the failure investigation test ventilator for analysis.The ventilator failed post with code "analog devices test".The ventilator was powered ¿off¿ and ¿on¿ then passed post.The ventilator failed the "flow sensor calibration" for " air offset out of range¿ and failed ¿exhalation valve calibration¿ for "flow sensor cross-check test¿.The ai pcba was found faulty.The cause of the event was isolated to faulty ai pcba.The manufacturing records for each device are thoroughly reviewed prior to r elease to ensure that it has met all medtronic quality specifications.The event is included in a trending and monitoring plan.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.